Alert archive / West Virginia / Frost Advisories in 2008

Frost Advisory 3, NWS Charleston, WV

October 3, 2008

NWS Charleston, WV issued this frost advisory at Oct 3, 2008, 2:30 PM EDT. It took effect at Oct 4, 2008, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2008, 2:30 PM EDT (18:30 UTC)
In effect from
Oct 4, 2008, 12:00 AM EDT
Expired
Oct 4, 2008, 9:00 AM EDT
In force
9 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 031830
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
230 PM EDT FRI OCT 3 2008

WVZ046-040230-
/O.NEW.KRLX.FR.Y.0003.081004T0400Z-081004T1300Z/
POCAHONTAS-
INCLUDING THE CITY OF...MARLINTON
230 PM EDT FRI OCT 3 2008

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY. 

GENERALLY CLEAR SKIES...LIGHT WINDS...AND LOW HUMIDITY WILL ONCE
AGAIN ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S IN
VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM ON EXPOSED
SURFACES IN THE HOURS BEFORE SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS71 KRLX 040147
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
947 PM EDT FRI OCT 3 2008

WVZ046-041000-
/O.CON.KRLX.FR.Y.0003.081004T0400Z-081004T1300Z/
POCAHONTAS-
INCLUDING THE CITY OF...MARLINTON
947 PM EDT FRI OCT 3 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY. 

GENERALLY CLEAR SKY...LIGHT WINDS...AND LOW HUMIDITY WILL ONCE
AGAIN ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S IN
VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM ON EXPOSED
SURFACES IN THE HOURS BEFORE SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

TRM
000 
WWUS71 KRLX 041017
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
617 AM EDT SAT OCT 4 2008

WVZ046-041300-
/O.CON.KRLX.FR.Y.0003.000000T0000Z-081004T1300Z/
POCAHONTAS-
INCLUDING THE CITY OF...MARLINTON
617 AM EDT SAT OCT 4 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

GENERALLY CLEAR SKY...LIGHT WINDS...AND LOW HUMIDITY WILL ONCE
AGAIN ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MID 30S IN
VALLEY LOCATIONS. THIS WILL ALLOW FROST TO FORM ON EXPOSED
SURFACES IN THE HOURS BEFORE SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 3, 1:46 PM EDT, 44 minutes earlier.

Area forecast discussion, Oct 3, 1:46 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
146 PM EDT FRI OCT 3 2008

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TODAY BRINGING ONLY SOME CLOUDS
FOLLOWED BY HIGH PRESSURE TAKING CONTROL OVER THE WEEKEND INTO EARLY
NEXT WEEK.  A FRONT WILL BRING A CHANCE OF SHOWERS MID WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
LITTLE CHANGE TO FORECAST.  LEFT IN MINIMAL POP ALONG NORTHERN CWA
BORDER...STILL A SHOT AT A STRAY SHOWER DEVELOPING FROM DIFFERENTIAL
HEATING ON EDGE OF CLOUD DECK.  OTHERWISE...MADE MINOR ALTERATIONS
TO SKY GRIDS.  HIGH TEMPERATURES ON TRACK AND DID NOT CHANGE.

PREVIOUS DISCUSSION...

SOME DEW POINTS IN THE COLDEST PLACES IN THE MOUNTAINS AND ALONG THE
WESTERN AND EASTERN SLOPES HAVE GOTTEN LOW ENOUGH TO PERMIT SOME
FROST.  FROST HAS NOT BEEN WIDESPREAD HOWEVER.  SLIGHTLY HIGHER DEW
POINTS AND HIGH TEMPERATURES TODAY SHOULD PREVENT FROST TONIGHT
OTHER THEN IN ISOLATED MOUNTAIN VALLEYS.  SO HAVE NOT GONE WITH
ADVISORY TONIGHT.

DYNAMICS WILL REMAIN TO THE NORTH SO OTHER THEN SOME CLOUDS DO NOT
EXPECT ANY PRECIPITATION TODAY WITH THE FRONT PUTTING ONLY A SLIGHT
CHANCE IN NORTHERN MOST AREAS DURING THE PEAK OF THE AFTERNOON.

COULD NOT FIND MUCH OF A REASON TO DEVIATE FROM MAX AND MIN OTHER
THEN SOME MINOR TWEAKING.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
WEAK BAROCLINIC ZONE LIFTS NORTH OF THE REGION DURING THE DAY ON
SATURDAY WITH DECREASING CLOUD COVER. SURFACE HIGH PRESSURE THEN
BUILDS IN AND BECOMES A PREDOMINATE PLAYER FOR OUR WEATHER. MAIN
FORECAST PROBLEM THIS PERIOD IS HOW COLD IT GETS BY SUNDAY
MORNING OVER THE EASTERN MOUNTAINS. WITH CLEAR SKIES IN
PLACE...FIGURE RADIATIONAL COOLING WILL HAVE PRETTY STRONG
EFFECT...ESPECIALLY IN HIGHER VALLEYS. KEPT ORIGINAL FORECAST...
PAINTING MID 30S MINS FOR AREAS NEAR EKN AND SNOWSHOE TO ACCOUNT
FOR THIS. OTHERWISE...DAYTIME HIGHS WILL REMAIN JUST A TAD BELOW
NORMAL AS ABUNDANT SUNSHINE WILL BE AVAILABLE SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FOR THE START OF THE WEEK SFC HIGH PRESSURE SHIFTS EASTWARD.
HOWEVER...BACKDOOR FRONTAL BOUNDARY MAY PAY A VISIT AS TROUGH IS
EXPECTED TO DIG ALONG THE EAST COAST. IT WILL BE A STRETCH FOR THIS
FEATURE TO DIG TOO FAR WEST. THE ECMWF IS MUCH STRONGER WITH THIS
FEATURE THAN THE GFS. THIS IDEA WILL KEEP MOST CLOUDS TO OUR EAST.
HPC BLENDED BOTH MODELS TO HANDLE THIS FEATURE. OTHERWISE TO THE
WEST...LONGER TERM MODELS WERE IN PRETTY GOOD AGREEMENT IN
HANDLING THE MID LEVELS OVER THE ATMOSPHERE. NEXT WEATHER SYSTEM
ARRIVES LATE THU NIGHT IN THE FORM OF A COLD FRONT. GFS AND ECMWF
HAVE TIMING ABOUT RIGHT...BUT DIFFER ON DEPTH OF TROUGH PROGGED TO
TRACK ACROSS THE CENTRAL US. WITH A LITTLE UNCERTAINTY IN THE
MODELS AT THIS POINT...MADE NO ADJUSTMENTS TO THE FORECAST PACKAGE
IN THIS PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
WEAK COLD FRONT TO PROVIDE CU OR AC THIS AFTERNOON INTO
TONIGHT...WITH VFR CIGS.  WITH DEWPOINTS A BIT HIGHER TODAY...SHOULD
SEE MORE VALLEY FOG SATURDAY MORNING...WITH LIFR FORECAST AT CRW/EKN
AND IFR AT HTS.  VFR AREAWIDE AFTER 14Z SATURDAY AFTER FOG BURNS OFF.

AVIATION OUTLOOK /BEYOND 00Z SATURDAY/...NO SIGNIFICANT WEATHER
EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...29
NEAR TERM...CL
SHORT TERM...KMC
LONG TERM...KMC
AVIATION...CL
Hazardous weather outlook, Oct 3, 6:14 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
614 AM EDT FRI OCT 3 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013-
014-016>020-028>034-039-040-041015-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-UPSHUR-BARBOUR-
614 AM EDT FRI OCT 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ015-024>027-035>038-046-047-041015-
KANAWHA-MINGO-LOGAN-BOONE-CLAY-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
POCAHONTAS-RANDOLPH-
614 AM EDT FRI OCT 3 2008

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in West Virginia, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.